Alert archive / Ohio / Marine Weather Statements in 2007

Marine Weather Statement 13, NWS Cleveland, OH

July 19, 2007

NWS Cleveland, OH issued this marine weather statement at Jul 19, 2007, 2:26 PM EDT. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Jul 19, 2007, 2:26 PM EDT (18:26 UTC)
Expired
Jul 19, 2007, 4:30 PM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

The radar

The Cleveland radar (KCLE), 57 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KCLE 191831
MWSCLE

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
226 PM EDT THU JUL 19 2007

LEZ142>149-162>169-192030-
/X.NEW.KCLE.MA.S.0013.070719T1826Z-070719T2030Z/
226 PM EDT THU JUL 19 2007

...STRONG THUNDERSTORMS APPROACHING THE WATERS...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OF 20 TO 30 
KNOTS...FROM 19 MILES EAST OF LONG POINT TO NEAR MAUMEE BAY...MOVING 
SOUTHEAST AT 20 MPH.  THESE THUNDERSTORMS ARE DEVELOPING ALONG A 
FRONT THAT WILL BE SINKING SOUTHWARD ACROSS THE LAKE THE REST OF 
THIS AFTERNOON AND INTO THE EVENING.  THE LEADING EDGE OF THE 
THUNDERSTORMS WILL BEGIN REACHING THE OPEN WATERS OF LAKE ERIE 
BETWEEN 230 PM AND 330 PM...AND CONTINUE TO MOVE TOWARD THE 
NEARSHORE WATERS BY LATE AFTERNOON.

MARINERS CAN EXPECT GUSTY WINDS UP TO 30 KNOTS...LOCALLY HIGHER
WAVES...AND LIGHTNING STRIKES. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THIS STORM PASSES.

LAT...LON 4247 7985 4222 8126 4168 8263 4189 8320
      4173 8347 4149 8297 4141 8250 4151 8178
      4180 8117 4227 7972

$$

OUDEMAN

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this marine weather statement went out at Jul 19, 12:51 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 19, 12:51 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1251 PM EDT THU JUL 19 2007

.SYNOPSIS...
A STRONG COLD FRONT STRETCHING FROM THE CENTRAL PLAINS INTO LOWER
MICHIGAN...WILL MOVE ACROSS THE REGION ON TODAY. CANADIAN HIGH
PRESSURE WILL MOVE ACROSS THE THE GREAT LAKES THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL UPDATE TO CANCEL THE SEVERE THUNDERSTORM WATCH AND THE FLASH
FLOOD WATCH. ALTHOUGH STORMS CONTINUE...THEY ARE NOT EXPECTED TO
BECOME SEVERE. IN ADDITION...THE HEAVIEST RAIN OVER THE SOUTH AND
WEST HAS ALREADY FALLEN AND ANY ADDITIONAL RAIN SHOULD NOT CAUSE
NEW FLOODING.

HAVE ALSO LOWERED POPS FOR THE ENTIRE AREA ESPECIALLY THIS
MORNING. AM THINKING THAT IT WILL TAKE AWHILE FOR THE ATMOSPHERE
TO DESTABILIZE IN THE WAKE OF THE MCS. ANY NEW THUNDERSTORM
DEVELOPMENT WILL HAVE TO WAIT UNTIL THE SHARP HEIGHT FALLS AND
FRONTAL PASSAGE THIS AFTERNOON. WILL GO WITH SCT POPS IN THE NW
AND NORTH CENTRAL LAKESHORE....WITH LIKELY POPS SOUTH. THERE MAY
BE A LULL IN PCPN COMPLETELY FOR THE AREA THIS MORNING AFTER THE
REMAINS OF THE MCS MOVES EAST. WCN ALREADY OUT. ZFP AND FFA OUT BY
545 AM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE FRONT MOVES THRU THE ENTIRE AREA BY 06Z TONIGHT. EXPECT
SHOWERS/STORMS TO SIGNIFICANTLY DIMINISH OR END QUICKLY FROM WEST
TO EAST THIS EVENING. PROFILES FROM THE NAM SHOW THAT MOST OF THE
AREA WILL DRY OUT BY FRIDAY MORNING. WRAP AROUND MOISTURE FROM THE
DEEPENING NEW ENGLAND SYSTEM WILL WRAP INTO THE AREA FRIDAY
MORNING. WITH 850MB TEMPS DROPPING TO +8C AND CONVERGENT FLOW INTO
NE OH/NW PA WILL GO WITH A CHANCE OF SHOWERS. OTHERWISE...WILL
KEEP DRY WEATHER ON FRIDAY. TEMPS WILL FALL BACK INTO THE
50S/LOWER 60S TONIGHT AND ONLY RISE INTO THE 70S ON FRIDAY. WILL
GENERALLY FOLLOW GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
CANADIAN HIGH PRESSURE BUILDS OVER THE AREA BY THE WEEKEND. UPPER
LEVEL TROUGH DOES SWING ACROSS THE EASTERN LAKES FRIDAY AFTERNOON
WHICH MAY KICK OFF A SHOWER OF TWO OVER EASTERN PORTION OF THE
FORECAST AREA. SFC HIGH BEGINS TO SHIFT TO THE EAST LATE IN THE
PERIOD ALLOWING A WARMUP BY MIDWEEK.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
COLD FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE FORECAST AREA
THIS EVENING. VIGOROUS UPPER LEVEL SHORT WAVE WILL ALSO PUSH
SOUTHEAST THROUGH THE AREA. NUMEROUS SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED IN ADVANCE OF BOTH THE FRONT AND SHORT WAVE IN
MICHIGAN. MVF CONDITIONS EXIST IN ADVANCE OF THE FRONT AND I
EXPECT THESE CONDITIONS TO CONTINUE THROUGH THE AFTERNOON HOURS.
THE FRONT WILL MOVE SOUTH AFT 00Z AND GRADUAL CLEARING WILL OCCUR
OVER THE WEST. THE UPPER LEVEL SHORT WAVE WILL LINGER OVER THE
EASTERN TAF LOCATIONS SO I EXPECT CLOUDS AND PCPN TO LINGER FOR
SITES EAST OF CLE THROUGH MOST OF THE NIGHT. I AM CONCERNED ABOUT
THE POTENTIAL FOR FOG PARTICULARLY FOR MFD. MODELS INDICATE NW FLOW
SHOULD BE SUFFICIENT TO MIX THE LOW LEVELS BUT OBSERVATION SITES
JUST TO THE NORTH OF THE FRONT LAST NIGHT EXPERIENCE IFR FOG. I
WILL TAKE A CONSERVATIVE APPROACH AT THIS TIME.

BEYOND 00Z FRIDAY...HIGH PRESSURE WILL SETTLE INTO OH/PA ON
FRIDAY WITH FAVORABLE VFR CONDITIONS THROUGH TUESDAY.

&&

.MARINE...
COLD FRONT SET TO MOVE SOUTHEAST ACROSS THE LAKE TOWARD EVE. UNTIL
THEN...PERIODS OF SHOWERS AND A FEW THUNDERSTORMS REMAIN LIKELY.
FLOW WILL GENERALLY BE FROM THE SW TODAY WITH SOME INCREASE IN
SPEEDS AFTER DAYBREAK. LOCALLY STRONGER WINDS POSSIBLE WITH THE
STORMS. FLOW WILL BECOME NW BEHIND FRONT WITH PRECIP THREAT
QUICKLY ENDING THIS EVENING.

WINDS WILL DIMINISH SATURDAY AND SUNDAY AS THE HIGH PRESSURE
CENTER BECOMES ESTABLISHED OVER THE REGION.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MRD
NEAR TERM...MRD
SHORT TERM...MRD
LONG TERM...DJB
AVIATION...GARNET
MARINE...KUBINA
Hazardous weather outlook, Jul 19, 5:45 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
545 AM EDT THU JUL 19 2007

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-201100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
545 AM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A COLD
FRONT MOVES THROUGH THE REGION. ISOLATED DAMAGING WINDS AND LARGE
HAIL ARE THE MAIN THREATS FROM ANY SEVERE THUNDERSTORM. ALL STORMS
WILL CONTAIN FREQUENT LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LEZ142>149-162>169-201100-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-
545 AM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. MARINERS CAN EXPECT
FREQUENT LIGHTNING AND HEAVY RAINFALL WITH ANY THUNDERSTORM. A FEW
MAY CONTAIN GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:46 PM EDTSevere Thunderstorm WarningCLEAshtabula59 min
Jul 18, 9:47 PM EDTSevere Thunderstorm WarningCLELucas58 min
Jul 18, 9:55 PM EDTSpecial Marine WarningCLE95 min
Jul 18, 10:42 PM EDTSevere Thunderstorm WarningCLEAshtabula63 min
Jul 18, 11:10 PM EDTSpecial Marine WarningCLE2 hr
Jul 18, 11:12 PM EDTFlash Flood WatchCLEAshland, Crawford, Hancock, Holmes, Huron, Knox and 10 more6 hr
Jul 18, 11:42 PM EDTSpecial Marine WarningCLE2 hr
Jul 19, 12:11 AM EDTAreal Flood AdvisoryCLEAshtabula6 hr
Jul 19, 12:26 AM EDTSevere Thunderstorm WarningCLEAshtabula64 min
Jul 19, 1:04 AM EDTSevere Thunderstorm WarningCLEHolmes56 min
Jul 19, 1:15 AM EDTAreal Flood AdvisoryCLEHolmes6 hr
Jul 19, 2:54 AM EDTSevere Thunderstorm WarningCLEMorrow51 min
Jul 19, 3:08 AM EDTFlash Flood WarningCLEHolmes6 hr
Jul 19, 3:13 AM EDTAreal Flood AdvisoryCLEAshland, Knox, Marion, Morrow, Richland6 hr
Jul 19, 3:35 AM EDTFlash Flood WarningCLEKnox6 hr
Jul 19, 6:05 AM EDTMarine Weather StatementCLE115 min
Jul 19, 4:55 PM EDTMarine Weather StatementCLE65 min
Jul 19, 5:29 PM EDTSpecial Marine WarningCLE2 hr
Jul 19, 6:34 PM EDTSevere Thunderstorm WarningCLECuyahoga38 min
Jul 19, 7:24 PM EDTSevere Thunderstorm WarningCLEPortage, Summit41 min
Jul 18, 10:03 PM EDTSevere Thunderstorm WarningCLECrawford44 min

Nearby

Marine Weather Statements in Ohio, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.